Texas, 2007

Flash Flooding and Hail in Texas, June 20 to 21, 2007

June 20 to 21, 2007 · NWS SHV · 18 events in 10 counties and zones

Showers and thunderstorms developed during the late afternoon hours across northeast Texas and northwest Louisiana and quickly became severe producing large hail and damaging thunderstorm gusts. flooding rainfall resulted from the storms across northeast Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Showers and thunderstorms developed during the late afternoon hours across northeast Texas and northwest Louisiana and quickly became severe producing large hail and damaging thunderstorm gusts. These storms were slow movers and given a very moist atmosphere present at the time across the region...flooding rainfall resulted from the storms across northeast Texas. A few of these storms developed into southwest Arkansas...producing wind damage as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 20, 1:51 PM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 20, 1:51 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT WED JUN 20 2007

.DISCUSSION...

KSHV RADAR SHOWS CONVECTION DEVELOPING ACROSS THE FOUR STATE
AREA...IN A RICH CONCENTRATION OF THETA-E AS PER RTMA ANALYSIS.
THIS HAS RESULTED IN SBCAPES IN EXCESS OF 4000 J/KG CENTERED OVER
KSHV.  ELSEWHERE...PLENTY OF REMNANT BOUNDARIES REMAIN TO INCLUDE
ISOLATED CONVECTION AREA-WIDE THROUGH AT LEAST SUNSET.
OTHERWISE...CWA WILL REMAIN ON THE EASTERN PERIPHERY OF AN UPPER
LEVEL RIDGE THROUGH THE WEEKEND.  LATEST MODEL RUNS HAVE CHANGED
SIGNIFICANTLY OVER THE PAST 24 HRS...W/THE GFS PLACING THE RIDGE
FURTHER WEST.  THIS WILL ALLOW MORE SHORTWAVES ROTATING INTO THE
AREA EACH DAY...BUT NOTHING TO REALLY HANG A HAT ON.  THUS...MINIMAL
POPS IN THE SHORT TERM.  NEAR THE END OF THE WEEKEND...AN UPPER
LEVEL LOW BEGINS BUILDING OVER TEXAS...BRINGING A CHANCE OF RAIN TO
THE OK-ARKLATEX BEGINNING MONDAY NIGHT.  THIS WILL BRING A LITTLE
RELIEF FROM THE HEAT BEGINNING TUESDAY...WHICH MAY SEE TEMPS
ACTUALLY SLIGHTLY BELOW NORMAL.  UNTIL THEN...GUIDANCE REMAINS TOO
COOL...AND WE/LL STAY ABOVE IT.

&&

.AVIATION...

CONVECTION HAS INITIATED IN THE VCNTY OF SHV THIS AFTN WHERE SURFACE
BASED INSTABILITY IS MAXIMIZED PER 19Z MESOANALYSIS. EXPECT VFR
CONDS THROUGH THIS AFTN EXCEPT WHERE CONVECTION WILL BE OCCURRING
WHICH WILL RESULT IN CIGS OF 1 TO 3K FT AND VSBYS IN THE 3 TO 5SM
RANGE. LATEST FCST ISSUANCE IS CARRYING VCTS AS EXPECTATIONS ARE FOR
UNORGANIZED STORMS THIS AFTN. CI CANOPY SHOULD CONT INTO TONIGHT./02/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  96  71  97 /  20  20  10  20
MLU  66  95  64  97 /  20  10  10  10
DEQ  70  91  67  94 /  20  20  10  10
TXK  70  92  69  96 /  20  20  10  10
ELD  68  95  64  97 /  20  20  10  10
TYR  73  91  73  94 /  20  20  20  20
GGG  72  94  69  96 /  20  20  20  20
LFK  72  93  70  96 /  20  10  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

02/44
Hazardous weather outlook, Jun 20, 11:00 AM CST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUN 20 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-211100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED JUN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT
ACROSS THE FOUR STATE AREA.  THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE.  HOWEVER...STORMS WILL BE ACCOMPANIED BY FREQUENT
LIGHTNING...BRIEF GUSTY WINDS TO 50 MPH...SMALL HAIL...AND UP TO 2
INCHES OF RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

MONDAY NIGHT THROUGH WEDNESDAY...AN UPPER LEVEL LOW PRESSURE SYSTEM
CENTERED OVER EAST TEXAS WILL RESULT IN SCATTERED THUNDERSTORMS
OVER THE OK-ARKLATEX.  THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE.  HOWEVER...STORMS WILL BE ACCOMPANIED BY FREQUENT
LIGHTNING...BRIEF GUSTY WINDS TO 35 MPH...SMALL HAIL...AND VERY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...EMERGENCY MANAGER...AND HAM RADIO OPERATOR
ACTIVATION...IS NOT LIKELY THIS AFTERNOON OR TONIGHT.

44

The radar

The Shreveport radar (KSHV), 69 km away, was scanning. The volume nearest the first event began at 21:07 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 5 flash flood, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Cass

When
June 20, 3:08 PM CST
Where
Cass County, 6 mi SE of Linden
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.959, -94.257

Trees downed on Hwy. 125 between Linden and Kildare.

Thunderstorm Wind, Franklin

When
June 20, 3:10 PM CST
Where
Franklin County, Mt Vernon
Measured
51 kt (59 mph) estimated gust
Reported by
Newspaper
Coordinates
33.180, -95.230

Several trees downed near and around town including one tree down at Virginia and English Streets.

Flash Flood, Titus

When
June 20, 3:15 PM CST to 7:45 PM CST
Where
Titus County, Talco
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.370, -95.100

Hwy. 271 was closed due to excessive heavy rainfall resulting in flooding.

Thunderstorm Wind, Titus

When
June 20, 3:20 PM CST
Where
Titus County, 4 mi SW of Mt Pleasant
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.129, -95.029

Trees were downed.

Flash Flood, Camp

When
June 20, 3:40 PM CST to 7:45 PM CST
Where
Camp County, Pittsburg
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.000, -94.970

Several roads underwater from excessive heavy rainfall.

Thunderstorm Wind, Camp

When
June 20, 3:40 PM CST
Where
Camp County, Pittsburg
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.000, -94.970

Trees were downed west and east of town.

Thunderstorm Wind, Upshur

When
June 20, 3:55 PM CST
Where
Upshur County, Gilmer
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.730, -94.930

Several trees and power lines were downed throughout the county.

Hail, Morris

When
June 20, 4:00 PM CST
Where
Morris County, Lone Star
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
32.920, -94.700

Thunderstorm Wind, Morris

When
June 20, 4:05 PM CST
Where
Morris County, Omaha
Measured
51 kt (59 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.180, -94.750

Trees downed in the Omaha and Naples area.

Flash Flood, Morris

When
June 20, 4:25 PM CST to 8:00 PM CST
Where
Morris County, Omaha
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.180, -94.750

Flash flooding in Omaha and the Naples area resulting in some street closures.

Thunderstorm Wind, Bowie

When
June 20, 4:33 PM CST
Where
Bowie County, Maud
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.330, -94.350

Trees and power lines downed.

Thunderstorm Wind, Bowie

When
June 20, 4:35 PM CST
Where
Bowie County, 7 mi E of Hooks
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.470, -94.129

Trees and power lines down in the Redlick community.

Thunderstorm Wind, Bowie

When
June 20, 4:35 PM CST
Where
Bowie County, Texarkana
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.430, -94.050

Trees and power lines down near State Line Road.

Thunderstorm Wind, Harrison

When
June 20, 5:00 PM CST
Where
Harrison County, 8 mi NW of Hallsville
Measured
51 kt (59 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.582, -94.667

Trees were downed just west of Harleton, Texas.

Thunderstorm Wind, Rusk

When
June 20, 5:30 PM CST
Where
Rusk County, Monroe
Measured
51 kt (59 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.330, -94.730

Trees were downed.

Flash Flood, Gregg

When
June 20, 5:39 PM CST to June 21, 12:45 AM CST
Where
Gregg County, 8 mi N of Longview
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.596, -94.730

Excessive heavy rainfall resulted in flash flooding which washed out a bridge in the northern portion of the county. Several secondary roads were also under water as well.

Thunderstorm Wind, Gregg

When
June 20, 5:45 PM CST
Where
Gregg County, 8 mi N of Longview
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.596, -94.730

Trees and power lines were downed across the northern portion of the county.

Flash Flood, Upshur

When
June 20, 8:47 PM CST to June 21, 12:45 AM CST
Where
Upshur County, Gilmer
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
32.730, -94.930

Widespread flooding was reported across the eastern portion of the county. Several roads were under water including US 259 in the south bound lane. Water was reported in one home east of town. Rainfall estimates of 5 to 6 inches were common east of town. Several motorists had to be pulled from their vehicles when fast moving flood waters swept their vehicles from the roadway.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38881, 39897, 38884, 38902, 38882, 38883, 38885, 38886, 38888, 38887, 38893, 38894, 38895, 38892, 38900, 38898, 38899, 38901.